Skip to main content

Numerical solution of nonlinear fuzzy Volterra integral equations of the second kind for changing sign kernels

Abstract

In this research, a numerical iterative method based on the trapezoidal quadrature rule to solve the nonlinear fuzzy Volterra integral equations of the second kind (NFVIEs-2) with changing sign kernels is proposed. Moreover, the convergence analysis of this method is investigated in detail. Several numerical examples are given, and the numerical results are reported to show the validity and efficiency of the proposed method.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10
Fig. 11
Fig. 12
Fig. 13
Fig. 14
Fig. 15
Fig. 16

References

  • Allahviranloo T, Khezerloo M, Ghanbari M, Khezerloo S (2010) The homotopy perturbation method for fuzzy Volterra integral equations. Int J Comput Cognit 8:31–37

    Google Scholar 

  • Diamond P (2002) Theory and applications of fuzzy Volterra integral equations. IEEE Trans Fuzzy Syst 10:97–102

    Article  Google Scholar 

  • Dubois D, Prade H (1978) Operations on fuzzy numbers. Int J Syst Sci 9:613–626

    MathSciNet  Article  Google Scholar 

  • Eman AH, Ayad AW (2013) Homotopy analysis method for solving nonlinear fuzzy integral equations. Int J Appl Math 28:2051–5227

    Google Scholar 

  • Friedman M, Ma M, Kandel A (1999) Numerical solution of fuzzy differential and integral equations. Fuzzy Set Syst 106:35–48

    MathSciNet  Article  Google Scholar 

  • Goestscel R, Voxman W (1986) Elementary Fuzzy calculus. Fuzzy Sets Syst 18:31–34

    MathSciNet  Article  Google Scholar 

  • Kaleva O (1987) Fuzzy differential equations. Fuzzy Sets Syst 24:301–317

    MathSciNet  Article  Google Scholar 

  • Kaleva O (2006) A note on fuzzy differential equations. Nonlinear Anal 64:895–900

    MathSciNet  Article  Google Scholar 

  • Lakshmikantham V, Mohapatra RN (2003) Theory of fuzzy differential equations and inclusions. Taylor and Francis, London

    Book  Google Scholar 

  • Ma M, Friedman M, Kandel A (1999) Numerical solutions of fuzzy differential equations. Fuzzy Sets Syst 105:133–138

    MathSciNet  Article  Google Scholar 

  • Mosleh M, Otadi M (2013) Solution of fuzzy Volterra integral equations in a Bernstein polynomial basis. J Adv Inf Technol 4:148–155

    Google Scholar 

  • Narayanamoorthy S, Sathiyapriya SP (2016) Homotopy perturbation method: a versatile tool to evaluate linear and nonlinear fuzzy Volterra integral equations of the second kind. SpringerPlus 5:387

    Article  Google Scholar 

  • Otadi M, Mosleh M (2015) Numerical solution of fuzzy Volterra integral equation of the first kind. Mat Inverse Probl 2:1–15

    MATH  Google Scholar 

  • Park JY, Han HK (1999) Existence and uniqueness theorem for a solution of fuzzy Volterra integral equations. Fuzzy Sets Syst 105:481–488

    MathSciNet  Article  Google Scholar 

  • Puri ML, Ralescu D (1986) Fuzzy random variables. J Math Anal Appl 114:409–422

    MathSciNet  Article  Google Scholar 

  • Salahshour S, Allahviranloo T (2013) Application of fuzzy differential transform method for solving fuzzy Volterra integral equations. Appl Math Model 37:1016–1027

    MathSciNet  Article  Google Scholar 

  • Salehi P, Nejatiyan M (2011) Numerical method for nonlinear fuzzy Volterra integral equations of the second kind. Int J Ind Math 3:169–179

    Google Scholar 

  • Shafiee M, Abbasbandy S, Allahviranloo T (2011) Predictor–corrector method for nonlinear fuzzy Volterra integral equations. Aust J Basic Appl Sci 5:2865–2874

    Google Scholar 

  • Sikkala S (1987) On the fuzzy initial value problem. Fuzzy Sets Syst 159:319–330

    MathSciNet  Article  Google Scholar 

  • Wang K, Wang Q, Guan K (2013) Iterative method and convergence analysis for a kind of mixed nonlinear Volterra–Fredholm integral equation. Appl Math Comput 225:631–637

    MathSciNet  MATH  Google Scholar 

  • Wazwaz AM (2011) Linear and nonlinear integral equations: methods and applications. Higher education, Beijing. Springer, Berlin

    Book  Google Scholar 

  • Zadeh LA (1965) Fuzzy sets. Inf Control 8:338–353

    Article  Google Scholar 

  • Zhang DK, Liu XJ, Zhou CJ, Qiu JQ (2009) Numerical solutions of fuzzy Volterra integral equations by Characterization theorem. In: Proceedings of the eighth international conference on machine learning and cybernetics. Baoding. https://doi.org/10.1109/ICMLC.2009.5212439

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to S. M. Karbassi.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Human participants

This article does not contain any studies with animals or with human participants.

Additional information

Communicated by V. Loia.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Saberirad, F., Karbassi, S.M. & Heydari, M. Numerical solution of nonlinear fuzzy Volterra integral equations of the second kind for changing sign kernels. Soft Comput 23, 11181–11197 (2019). https://doi.org/10.1007/s00500-018-3668-x

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00500-018-3668-x

Keywords

  • Nonlinear fuzzy Volterra integral equations (NFVIEs)
  • Trapezoidal quadrature formula
  • Convergence analysis